Alert archive / Mississippi / River Flood Warnings in 2013

River Flood Warning 49, NWS Memphis, TN

April 11, 2013Lowndes County, Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Apr 11, 2013, 9:29 PM CDT for Lowndes County, Monroe County, Mississippi. It took effect at Apr 14, 2013, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 11, 2013, 9:29 PM CDT (02:29 UTC)
In effect from
Apr 14, 2013, 1:00 PM CDT
Expired
Apr 12, 2013, 11:11 AM CDT
In force
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Lowndes County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 27 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buttahatchie River near Aberdeen (ABDM6). The gauge peaked at 11.57 ft at Apr 13, 2013, 11:00 AM CDT.

actionminormoderate10152004/1204/13
Action stage
12 ft
Minor stage
13 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

925 
WGUS44 KMEG 120229
FLWMEG
FBULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
929 PM CDT THU APR 11 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE 
BUTTAHATCHIE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC087-095-130229-
/O.NEW.KMEG.FL.W.0049.130414T1800Z-130415T1800Z/
/ABDM6.1.ER.130414T1800Z.130415T0600Z.130415T1200Z.NO/
929 PM CDT THU APR 11 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM SUNDAY APRIL 14 UNTIL MONDAY APRIL 15.
* AT 08 PM THURSDAY THE STAGE WAS...9.1 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 13.1 FEET MONDAY APRIL 15.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY APRIL 14 AND CONTINUE 
  TO RISE TO NEAR 13.1 FEET BY MONDAY APRIL 15. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY MONDAY APRIL 15.
AT 13.0 FEET,  LOW LAND NEAR THE RIVER IS FLOODED.  

$$
1 follow-up statement
327 
WGUS84 KMEG 121611
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1111 AM CDT FRI APR 12 2013

THE FLOOD WARNING IS CANCELED FOR THE BUTTAHATCHIE RIVER...COLDWATER 
RIVER.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC137-143-121641-
/O.CAN.KMEG.FL.W.0047.000000T0000Z-130413T0208Z/
/SARM6.1.ER.130411T1704Z.130412T0000Z.130412T0851Z.NO/
1111 AM CDT FRI APR 12 2013

FORECAST INFORMATION FOR
  COLDWATER RIVER NEAR SARAH
* AT 10 AM FRIDAY THE STAGE WAS 15.4 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 14.5 FEET FRIDAY APRIL 12.

$$

MSC087-095-121641-
/O.CAN.KMEG.FL.W.0049.000000T0000Z-130415T1800Z/
/ABDM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1111 AM CDT FRI APR 12 2013

FORECAST INFORMATION FOR
  BUTTAHATCHIE RIVER NEAR ABERDEEN
* AT 10 AM FRIDAY THE STAGE WAS 10.1 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* MAXIMUM FORECAST STAGE OF 12.2 FEET SUNDAY APRIL 14.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.2 FEET SUNDAY APRIL 14.
* AT 13.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 11, 6:38 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Apr 11, 6:38 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
638 PM CDT THU APR 11 2013

.UPDATE...

UPDATED FOR 00Z AVIATION DISCUSSION.

&&

DISCUSSION...
UPDATED TO REMOVE POPS FOR THIS AFTERNOON AND TONIGHT AND CANCEL
THE FLASH FLOOD WATCH PER RADAR TRENDS.

PREV DISCUSSION... /ISSUED 308 PM CDT THU APR 11 2013/

SKIES REMAIN CLOUDY OVER MUCH OF THE FORECAST AREA THIS AFTERNOON
WITH TEMPERATURES RANGING FROM THE MID 40S TO UPPER 50S. RAIN
CONTINUES TO FALL OVER THE EASTERN HALF OF THE FORECAST AREA AND
IS SHOWING SIGNS OF MOVING OUT OF THE REGION. THE RAIN SHOULD
FINISH MOVING OUT THE EASTERN PART OF THE FORECAST AREA TONIGHT AS
A COLD FRONT MOVES OUT OF THE REGION. THE FLASH FLOOD WATCH WILL
REMAIN IN EFFECT UNTIL 7 PM THIS EVENING. WITH ALL OF THE RAIN
THAT HAS FALLEN OVER THE LAST 24 HOURS...SOME PATCHY AREAS OF FOG
ARE EXPECTED TO DEVELOP OVERNIGHT.

HIGH PRESSURE WILL BUILD INTO THE REGION FRIDAY BRINGING MOSTLY
SUNNY SKIES AND WARMER TEMPERATURES THAN TODAY WITH HIGHS IN THE
MID TO UPPER 60S. FRIDAY NIGHT WILL BE DRY AND COOLER THAN NORMAL
WITH LOWS IN THE UPPER 30S TO MID 40S. THIS WEEKEND WILL BE QUITE
PLEASANT WITH DRY WEATHER AND A WARMING TREND. BY SUNDAY AFTERNOON
TEMPERATURES WILL BE IN THE MID TO UPPER 70S.

AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE ACROSS THE GULF
COAST SUNDAY AFTERNOON AND EVENING. THIS DISTURBANCE MIGHT PRODUCE
SOME ISOLATED THUNDERSTORMS MAINLY OVER SOUTHERN AND EASTERN SECTIONS
OF THE FORECAST AREA. BY MONDAY...A COLD FRONT WILL REACH JUST
NORTH OF THE FORECAST AREA. THIS FRONT WILL PROVIDE THE FOCUS FOR
SOME ISOLATED THUNDERSTORMS ACROSS THE FORECAST AREA FOR MONDAY
AND MONDAY NIGHT.

THE FRONT WILL SLIDE A LITTLE FURTHER SOUTH ON TUESDAY KEEPING A
SMALL CHANCE OF THUNDERSTORMS OVER THE FORECAST AREA FOR TUESDAY
AND TUESDAY NIGHT. LOW PRESSURE WILL DEVELOP ALONG ON WEDNESDAY
AND MOVE EAST BRINGING A BETTER CHANCE OF THUNDERSTORMS. BY
THURSDAY THE SURFACE LOW WILL BE SOMEWHERE NORTH OF THE FORECAST
AREA WITH A COLD FRONT MOVING THROUGH THE REGION. THIS WILL
PROVIDE A GOOD CHANCE FOR THUNDERSTORMS TO MOVE ACROSS THE
FORECAST AREA. TEMPERATURES WILL BE QUITE WARM FOR THIS TIME OF
YEAR WITH HIGHS MONDAY THROUGH THURSDAY EXPECTED TO BE IN THE MID
70S TO MID 80S.

ARS

&&

.AVIATION...

00Z TAF CYCLE (12/00Z-13/00Z)

AS THE FRONT CONTINUES TO EXIT THE REGION...GOOD CLEARING AND LIGHT
WINDS WILL ALLOW FOR POSSIBLE FOG TO DEVELOP OVERNIGHT. EXPECT VFR
CONDITIONS AT ALL SITES BY 03Z EXCEPT TUP WHICH SHOULD CLEAR
BY 06Z. SKIES WILL BECOME CLEAR AND FOG WILL MOST LIKELY DEVELOP
AROUND 08Z AT ALL SITES EXCEPT JBR. WINDS WILL PICK UP LATE FRIDAY
MORNING TO 12 KTS FROM THE WEST WITH GUSTS EXPECTED TO BE AROUND 18.

AC3

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  44  67  46  69 /  10  10  10  10
MKL  39  65  38  68 /  10  10  10  10
JBR  40  63  40  66 /  10  10  10  10
TUP  44  69  43  71 /  10  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 11, 8:29 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
829 PM CDT THU APR 11 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-130330-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
829 PM CDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

River Flood Warnings in Mississippi, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.